MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator had a plasma leak.Per user facility.The oxygenator still continued to oxygenate after the plasma leak until the failure of the oxygenator to oxygenate and remove c02 (oxygenation failure).The pump time was up to 5 hours.The surgery was coming to an end so they start ventilating when it completely failed.No known impact or consequences to patient.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 14, 2021.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331,4210, 4315 ).Type of investigation: #1:10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 4210 - leakage/seal.Investigation conclusions: 4315 - cause not established.The affected sample was inspected upon receipt with no significant anomalies observed.It is noted that there was fluid buildup in the center chamber of the oxygenator.The affected sample was built into a circuit with bovine blood and tested for gas transfer performance.The affected sample achieved oxygen and carbon dioxide transfer rates that meet factory specifications.A representative retention sample was inspected with no anomalies noted and then built into a circuit with bovine blood and tested for gas transfer performance.The retention sample achieved oxygen transfer values of 607.6 ml/min at 5 lpm and 742.6 ml/min at 7 lpm and carbon dioxide transfer values of 295.9 ml/min at 5 lpm and 381.9 ml/min at 7 lpm.These values meet the specification of 49 ml/min of oxygen transfer and 38 ml/min of carbon dioxide transfer.With respect to plasma leakage, significant evaluation has been conducted to determine the potential cause of the reported events.There has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.Further investigation is in progress to determine a root cause of this phenomenon and explore methods to reduce the occurrence of this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11826680
Report Number1124841-2021-00115
Device Sequence Number11872970
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberYG22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/08/2021
07/15/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/23/2021
07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1